Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IBS
Sep 26, 2005

Hi,

I'm on Kaletra, Viread & Reyataz. For @ 8 months I've had constant explosive diarreha-going 12-16 times/day. I've seen two GI specialists besides my primary doctor. All stool samples have come back negative. I've had a colonoscopy. My entire colon is imflamed. But I've had no definitive diagonsis. Doxocycline has helped. But I can't use it continuoously or it no longer becomes effective. Immodium, Lomotil, Opium, & Colascal have all failed. We have stopped my medications for a week-but no change. Needless to say that I'm a little frustrated at this point. Please help!!

Response from Dr. Henry

Sandostatin sometimes helps severe diarrhea. There are a number of unusual conditions including some endocrine/hormonal disorders (including hyperthyroidism) as well as difficult to diagnose infections. Some patients are very sensitive to PIs particularly ritonavir but if the diarrhea continues when off the meds then that seems unlikely. Severe lactose intolerance, pancreatic insufficiency, or gluten sensitivity are other possibilities. KH



Previous
my swollen ankles
Next
Plastic Surgery for Person with AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement